November 24th, 2013

Rain (Boomer)

Mod post: I'm back!

Hi all! It's one of your elusive mods.

As you've probably noticed, I've been around more often. I'm going to try to stop by at least once a week to participate in the comments. I appreciate the few of you who let me know about potentially problematic stuff during my absence, and really appreciate how chill and helpful everyone was. I'm glad you're all adults. (And I'm also glad we don't really talk about Huge Issues here.)

Few moddy things:
1. Yes, I realize our FAQs are still in progress. I'll try to push some of the improvements along in the next week or so, probably by revising and polishing up some answers that y'all have already written.

2. Please remember lj-cuts on lengthy posts. If you don't know how to do that, here's the LJ FAQ page on it.

3. We seem to have slipped back into the "ladies" norm. I'd just like to reiterate the request that we consider all uterus-owners in our greetings, including those who don't identify as women or those who get really turned off by the baggage that "ladies" or "girls" can carry. Some potential alternatives are "people" and "y'all." Because of our group name, even the admittedly-problematic "divas" is okay.

4. How have things been going? Is there anything we should discuss as a community? You can also send me a personal message. Emailing to iud.divas@gmail.com doesn't always get to me, and Violet_Flames is even more absent than I am. (Do you think we should get another mod or comm watcher?)

5. When I stopped by, I realized that our greeting feels rather stale and is hard to read. I'm thinking about rewriting it a bit (and putting it in a bigger font).
Collapse )

What do you think? How would you change it to be both welcoming and helpful?

And a bonus 6. This poll about our comm's demographics is a somewhat old one, so you should all go take it and update our data. I mean, if you want. If you've already taken it, you can update your answers by clicking on the poll number and then "fill out poll."
  • jbug1

Skyla 3-Month Update

  This past summer, my Paragard was expelled after being happily in place for 6 months. The doctor recommended that I try the Skyla, because it is smaller than the Paragard and designed for people who have never been pregnant (I'm 26 and have never been pregnant). Although I had wanted to avoid hormones, I decided to take her advice because the Skyla has an especially low dose of hormones and I didn’t want to get another Paragard only to expel it again.
  Insertion wasn’t too bad, very similar to when the Paragard was inserted. I had a couple of days of bleeding and cramping afterward. Things settled down much more quickly than they did with the Paragard, though, and within a week the bleeding and cramps had subsided .
For my periods with the Skyla, I have had a couple of days of mild cramps and increased discharge, then about 5 days of “bleeding.” I’ve had three so far, on a regular cycle of about 5 weeks. They are by far the lightest and least painful periods I’ve ever had (no more than one pad or tampon a day). Lighter periods weren’t on my list of requirements for birth control, as evidenced by the fact that I got the Paragard first, but I must admit that I am LOVING the changes to my period on the Skyla.
  I haven’t experienced any of the weight gain, emotional changes or sex drive problems sometimes associated with hormonal birth control. My acne increased for about a month after getting the Skyla, but then went back to normal after my next period. I haven't had any problems with pain during sex or with my partner feeling the strings either. The only annoying change is that I get more discharge throughout the month than I used to (this happened with the Paragard too). I end up wearing a super-thin pantiliner most days out of the month. But I can’t complain having that as the most annoying side effect I’m experiencing!

Previous posts:
Paragard Insertion
Paragard 4-Month Update
Paragard Expulsion
Skyla Insertion

Period after 3 months of no periods with Mirena?

Hey ladies!

Quick question that I am hoping you guys can help me with. I got my Mirena inserted on the 20th of August. Since that period ended, I did not get for the month of September and October. I had the usual cramps and the slightest bit of spotting, but other than that, no real period. But, for some reason, this month, I had my normal cramps, but as of yesterday, I started having actual bleeding. Has anyone else had this? The Mirena stop their periods, but then out of the blue get the bleeding again? Thanks!

Three day followup ! The fabulous Flexi-T 300 + a question

Yo, divas!

I need to update again since I so eagerly posted about my absolutely delightful insertion without waiting any possible side-effects.

So, aside from the great experience of the insertion there was some uncomfortable feelings later on in the evening. I had some miiiild cramping for about two days which is now completely gone during the third after insertion. Needed to have few ibuprofens during those days just for the heck of it. We had sex during the second day which I knew was risky (because of the chance of infection), but couldn't help my self and wanted to know if he could feel the strings!! Which he didn't: hooray flexi!!!

Some of those uncomfortable feelings were located in the cervix as one could imagine when it was forced open, but nothing too bothering. Cervical mucus also dripping from me like a fountain :--D but I take it as a good sign.


Cheers!

Ps. I was wondering how the doctors were instructing all of you in post-insertion precautions? Ie. How soon to have sex without worrying about any infections?